Alert archive / Iowa / Flash Flood Watches in 2007
Flash Flood Watch 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Oct 8, 2007, 2:58 AM CDT for Buchanan County, Delaware County, Linn County, Iowa. It took effect at Oct 8, 2007, 7:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2007, 2:58 AM CDT (07:58 UTC)
- In effect from
- Oct 8, 2007, 7:00 AM CDT
- Expired
- Oct 8, 2007, 10:20 AM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
Counties Buchanan County, IA, Delaware County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 117 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDVN 080758 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 AM CDT MON OCT 8 2007 ...FLASH FLOODING POSSIBLE THROUGH MIDDAY... .HEAVY RAINFALL LAST NIGHT HAS LEFT THE GROUND VERY MOIST IN PARTS OF THE FLASH FLOOD WATCH AREA. WITH LOCALLY HEAVY RAINFALL POSSIBLE AGAIN THROUGH MIDDAY...THERE IS AN INCREASED RISK OF FLASH FLOODING. IAZ040-041-052-081600- /O.NEW.KDVN.FF.A.0013.071008T1200Z-071008T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-LINN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER... CEDAR RAPIDS 258 AM CDT MON OCT 8 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL IOWA...LINN. IN NORTHEAST IOWA...BUCHANAN AND DELAWARE. * FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON * THE AREAS MOST AT RISK ARE NORTH OF A LINE THROUGH INDEPENDENCE...CENTRAL CITY AND EARLVILLE. HEAVY RAINFALL LAST NIGHT HAS LEFT THE GROUND VERY MOIST IN THIS PART OF THE WATCH AREA. WITH LOCALLY HEAVY RAINFALL POSSIBLE THROUGH MIDDAY... THERE IS AN INCREASED RISK OF FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. $$ 50
1 follow-up statement
000 WGUS63 KDVN 081520 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1020 AM CDT MON OCT 8 2007 ...FLASH FLOOD THREAT HAS ENDED... .A BAND OF LIGHT RAIN SHOWERS WILL MOVE THROUGH NORTHEAST IOWA THIS MORNING WITH NO FURTHER HEAVY RAINFALL ANTICIPATED. IAZ040-041-052-081630- /O.CAN.KDVN.FF.A.0013.000000T0000Z-071008T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUCHANAN-DELAWARE-LINN- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER... CEDAR RAPIDS 1020 AM CDT MON OCT 8 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL IOWA AND NORTHEAST IOWA HAS BEEN CANCELLED. NO FURTHER HEAVY RAINFALL IS EXPECTED...AS A COLD FRONT SWEEPS THROUGH THE AREA TODAY. $$ ERVIN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Oct 7, 2:38 PM CDT, 12 hours 20 minutes earlier.
Area forecast discussion, Oct 7, 2:38 PM CDT, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 238 PM CDT SUN OCT 07 2007 .SYNOPSIS... WARM MOIST FLOW CONTINUES OVER THE AREA TODAY WITH HIGH PRESSURE CENTERED OVER INDIANA...AND A COLD FRONT FROM WESTERN IOWA THROUGH WESTERN MINNESOTA. SCATTERED TO ISOLATED THUNDERSTORMS HAVE POPPED UP IN THE PEAK HEATING HOURS TODAY...WITH THE HIGHEST CONCENTRATION WITHIN A MOISTURE PLUME FROM WESTERN MO THROUGH NORTHEAST IOWA. THIS PLUME SHOULD REMAIN IN PLACE TONIGHT...OR EVEN SHIFT WEST SLIGHTLY AS CONVERGENCE FOCUSES ON THE FRONT. && .SHORT TERM...TONIGHT AND TOMORROW... THE FORECAST REMAINS CONSISTENT HERE WITH A FROPA EXPECTED IN THE WEST AROUND 5 AM...AND AROUND NOON IN THE EXTREME EAST. FORCING SHOULD CONTINUE TO PRODUCE LIKELY TO CATEGORICAL POP COVERAGE ALONG AND JUST BEHIND THE FRONT...BUT TIMING IS POOR FOR ANY SIGNIFICANT QPF. SO WITH LIGHT AMOUNTS EXPECTED...WE WILL CONTINUE CLOSE TO THE GOING FORECAST. IN ADDITION...WE HAVE REDUCED THE MENTION OF THUNDER TOMORROW DUE TO A LACK OF STRONG FORCING AND WEAK INSTABILITY. HIGHS TOMORROW WILL DEPEND OF PRE-FRONTAL HEATING...IF ANY. WE HAVE GONE NEAR OR JUST BELOW THE COLDEST GUIDANCE GIVEN UPSTREAM CONDITIONS. EVEN SO...WE MAY SEE STEADY OR FALLING TEMPS DURING THE AFTERNOON HOURS. ...ERVIN... .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... LINGERING PRECIP SHOULD BE SEEN IN THE FAR EASTERN PART OF THE CWFA MONDAY EVENING. OTHERWISE...ADVERTISED PATTERN CHANGE WILL BE IN PLACE BY TUESDAY. CYCLONIC FLOW AROUND CUT OFF GREAT LAKES LOW MAY KEEP MORE CLOUDS AROUND THROUGH MID WEEK. HOWEVER...DRY WX EXPECTED THROUGH THE WEEK AND NEXT WEEKEND. IF UPPER LOW IS AS STRONG AS PROGGED BY MODELS...TUESDAY AND WEDNESDAY SHOULD BE FAIRLY BRISK WITH BREEZY CONDITIONS AS LAPSE RATES STEEPEN DURING THE DAY. TEMPERATURE CHANGE WITH THIS PATTERN CHANGE WILL SEEM EXTREME WITH TEMPERATURES 20-25 DEGREES COOLER. THIS TEMPERATURE DROP TRANSLATES INTO AROUND OR A LITTLE BELOW NORMAL. ...08... && .AVIATION... WHILE MOST CIGS THIS AFTERNOON WILL BE FOUND IN THE 3500 TO 5000 FT AGL WINDOW...SOME ISOLATED 2500 ARE POSSIBLE MAINLY IN CEDAR RAPIDS. AN ISOLATED SHOWER WILL BE POSSIBLE AT ALL TAF SITES THROUGH 21Z...WITH A SLIGHT CHANCE OF A THUNDERSTORM IN THE VICINITY OF CID. OTHERWISE VFR CONDITIONS ARE EXPECTED UNTIL AROUND 10Z...WHEN A COLD FRONT WILL BRING LOW CIGS OF 800 TO 1000FT TO ALL TAF SITES WITH OCCASIONAL RAIN SHOWERS...AND POSSIBLY A BRIEF THUNDERSTORM. ...ERVIN... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/ERVIN
Hazardous weather outlook, Oct 7, 5:04 AM CDT, 21 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 504 AM CDT SUN OCT 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 504 AM CDT SUN OCT 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH THE GREATEST CHANCES WEST OF THE MISSISSIPPI RIVER. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. CANADIAN HIGH PRESSURE WILL BRING COLDER AIR TO THE REGION BY MIDWEEK WITH PATCHY FROST POSSIBLE THURSDAY MORNING ESPECIALLY OVER NORTHEAST AND EAST CENTRAL IOWA...AND NORTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Oct 7, 11:13 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 PM CDT SUN OCT 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 1 N MANCHESTER 42.49N 91.45W
10/07/2007 DELAWARE IA EMERGENCY MNGR
2 FEET OF WATER ON THE MAIN FLOOR...INSIDE THE
ADMINISTRATION BUILDING AT THE WEST DELAWARE COUNTY
COMMUNITY SCHOOL DISTRICT/S SCHOOL BUS GARAGE PROPERTY.
LOCATED AT 600 LIBERTY ST. TIME ESTIMATED.
&&
50The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:55 PM CDT | River Flood Warning | DVN | Delaware, Jones | 20 hr |
Nearby
Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.